Alert archive / Missouri / Flash Flood Warnings in 2001
Flash Flood Warning 10, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Feb 24, 2001, 2:09 PM CST for Christian County, Greene County, Taney County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 24, 2001, 2:09 PM CST (20:09 UTC)
- Expired
- Feb 24, 2001, 5:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Christian County, MO, Greene County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 37 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 429 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 242012
FFWSGF
MOC043-077-213-242315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
209 PM CST SAT FEB 24 2001
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI
GREENE COUNTY IN SOUTHWEST MISSOURI
TANEY COUNTY IN SOUTHWEST MISSOURI
* UNTIL 500 PM CST
* AT 207 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH WITH EXCESSIVE RAINFALL FROM SPRINGFIELD TO
NIXA TO WESTERN STONE COUNTY...MOVING NORTHEAST AT 60 MPH.
INTENSE RAINFALL RATES FROM ONE TO TWO INCHES PER HOUR...COMBINED
WITH LAST NIGHTS EXCESSIVE RAINFALL...WILL LEAD TO FLASH FLOODING
IN THE SPRINGFIELD AREA...AS WELL AS SOUTH INTO MUCH OF CHRISTIAN
AND TANEY COUNTIES. LOW WATER CROSSINGS WILL BE MOST SUSPECT TO
THIS FLOODING CONCERN.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH
FLOODING INCLUDE...OZARK...SPRINGFIELD...BATTLEFIELD...CLEVER...
NIXA...SPARTA AND STRAFFORD.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW WATER CROSSINGS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT.
LAT...LON 3699 9333 3651 9329 3650 9277 3679 9276
3681 9292 3707 9292 3708 9309 3741 9312
3741 9361 3702 9364
HUDSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Feb 24, 12:00 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Feb 24, 12:00 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1200 PM CST SAT FEB 24 2001 SEVERE THUNDERSTORMS AND FLOODING CONTINUE TO BE MAJOR CONCERNS. 88D VWP...COMBINED WITH PROFILER DATA AND PRELIMINARY 18Z SGF SOUNDING DATA INDICATE STRONGLY VEERING PROFILE WITH WINDS IN EXCESS OF 70 KNOTS AT ONLY 3KFT AGL. ONLY LIMITING FACTOR REMAINS SURFACE DESTABILIZATION...WHICH HAS BEEN SLOW TO OCCUR GIVEN ONGOING ELEVATED CONVECTION THIS MORNING. SMALL RIBBON OF WARM...MOIST AIR WILL NOSE NORTH JUST AHEAD OF SQUALL LINE...AND SHOULD PROVIDE ENOUGH INSTABILITY TO MIX SEVERE CRITERIA WINDS TO THE SURFACE. FEEL MAIN THREAT AT THIS TIME WILL BE STRAIGHT LINE WIND DAMAGE WITH BOW SEGMENTS EMBEDDED IN SQUALL LINE...BUT WITH LOW FREEZING LEVEL...MARGINALLY SEVERE HAIL IS ALSO POSSIBLE. TORNADO THREAT SHOULD BE MINIMAL GIVEN LACK OF HIGH THETA-E AIR IN BOUNDARY LAYER...BUT GIVEN SHEAR PROFILE...WOULD NOT RULE OUT AT THIS TIME. IN ADDITION...TWO TO THREE INCHES OF RAIN HAS FALLEN ACROSS MUCH OF THE AREA THIS MORNING...AND EXPECT ANOTHER QUICK SHOT OF HEAVY RAIN WITH THE SQUALL LINE. HAVE ALREADY RECEIVED REPORTS OF MINOR FLOODING OF CREEKS...STREAMS...AND LOW WATER CROSSINGS...AND WILL CONTINUE FLASH FLOOD WATCH INTO EARLY EVENING. THINK MOST AREAS WILL SEE AN ADDITIONAL 0.50 TO 1 INCH OF RAINFALL...WHICH WILL ONLY AGGRAVATE THE FLOOD THREAT. WILL NOT MAKE ANY CHANGES TO FORECAST AT THIS TIME. ZONES HAVE BEEN UPDATED TO INCLUDE TORNADO WATCH #30. BOOKBINDER
In the hours before
Special weather statement, Feb 24, 11:20 AM CST, 2 hours 49 minutes before
KSZ097-101-MOZ077-079>082-088>097-101>105-242300- SPECIAL WEATHER STATEMENT...TORNADO WATCH #30 NATIONAL WEATHER SERVICE SPRINGFIELD MO 1120 AM CST SAT FEB 24 2001 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO WATCH...EFFECTIVE UNTIL 5 PM....FOR PORTIONS OF SOUTHEAST KANSAS... SOUTHWEST AND SOUTH CENTRAL MISSOURI. THIS WATCH INCLUDES THE FOLLOWING COUNTIES... IN KANSAS...CRAWFORD AND CHEROKEE. IN MISSOURI..BARRY...BARTON...CHRISTIAN...DADE...DALLAS...DOUGLAS... GREENE...HOWELL...JAPSER...LACLEDE...LAWRENCE...MCDONALD...NEWTON... OZARK...POLK...STONE...TANEY...TEXAS...WEBSTER..AND WRIGHT. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS...AND POSSIBLE TORNADOES. A SQUALL LINE ACROSS EASTERN OKLAHOMA WILL INTENSIFY AS IT MOVES EAST INTO SOUTHEAST KANSAS AND THE MISSOURI OZARKS. WIDESPREAD WIND DAMAGE...LARGE HAIL...AND ISOLATED TORNADOES ARE ALL POSSIBLE WITH THIS SQUALL LINE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. BOOKBIPNDER
Special weather statement, Feb 24, 11:20 AM CST, 2 hours 49 minutes before
KSZ097-101-MOZ077-079>082-088>097-101>105-242300- SPECIAL WEATHER STATEMENT...TORNADO WATCH 30 NATIONAL WEATHER SERVICE SPRINGFIELD MO 1120 AM CST SAT FEB 24 2001 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO WATCH...EFFECTIVE UNTIL 5 PM....FOR PORTIONS OF SOUTHEAST KANSAS... SOUTHWEST AND SOUTH CENTRAL MISSOURI. THIS WATCH INCLUDES THE FOLLOWING COUNTIES... IN KANSAS...CRAWFORD AND CHEROKEE. IN MISSOURI...BARRY...BARTON...CHRISTIAN...DADE...DALLAS...DOUGLAS... GREENE...HOWELL...JASPER...LACLEDE...LAWRENCE...MCDONALD...NEWTON... OZARK...POLK...STONE...TANEY...TEXAS...WEBSTER...AND WRIGHT. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS...AND POSSIBLE TORNADOES. A SQUALL LINE ACROSS EASTERN OKLAHOMA WILL INTENSIFY AS IT MOVES EAST INTO SOUTHEAST KANSAS AND THE MISSOURI OZARKS. WIDESPREAD WIND DAMAGE...LARGE HAIL...AND ISOLATED TORNADOES ARE ALL POSSIBLE WITH THIS SQUALL LINE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. BOOKBINDER
Special weather statement, Feb 24, 12:16 PM CST, 1 hour 53 minutes before
KSZ097-101-MOZ077-079>082-088>097-101>105-242300- SPECIAL WEATHER STATEMENT...TORNADO WATCH #30 NATIONAL WEATHER SERVICE SPRINGFIELD MO 1120 AM CST SAT FEB 24 2001 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO WATCH...EFFECTIVE UNTIL 5 PM....FOR PORTIONS OF SOUTHEAST KANSAS... SOUTHWEST AND SOUTH CENTRAL MISSOURI. THIS WATCH INCLUDES THE FOLLOWING COUNTIES... IN KANSAS...CRAWFORD AND CHEROKEE. IN MISSOURI...BARRY...BARTON...CHRISTIAN...DADE...DALLAS...DOUGLAS... GREENE...HOWELL...JASPER...LACLEDE...LAWRENCE...MCDONALD...NEWTON... OZARK...POLK...STONE...TANEY...TEXAS...WEBSTER...AND WRIGHT. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS...AND POSSIBLE TORNADOES. A SQUALL LINE ACROSS EASTERN OKLAHOMA WILL INTENSIFY AS IT MOVES EAST INTO SOUTHEAST KANSAS AND THE MISSOURI OZARKS. WIDESPREAD WIND DAMAGE...LARGE HAIL...AND ISOLATED TORNADOES ARE ALL POSSIBLE WITH THIS SQUALL LINE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. BBOOKBINDER
Special weather statement, Feb 24, 1:00 PM CST, 1 hour 9 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST SAT FEB 24 2001 ...SEVERE THUNDERSTORMS WITH DAMAGING WINDS THIS AFTERNOON... ...MORE HEAVY RAIN AND FLOODING POSSIBLE THIS AFTERNOON... A POWERFUL STORM SYSTEM WILL BRING THE POTENTIAL OF SEVERE THUNDERSTORMS THIS AFTERNOON TO ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS. A SQUALL LINE WILL SWEEP ACROSS THE REGION THIS AFTERNOON...AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE WEST. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 70 MPH...ALONG WITH LARGE HAIL AND VERY HEAVY RAINFALL. SHOWERS AND THUNDERSTORMS WILL BRING UP TO INCH OF ADDITIONAL RAINFALL TO THE AREA THIS AFTERNOON. WITH ALREADY SATURATED GROUND CONDITIONS...ANY ADDITIONAL HEAVY RAINFALL WILL QUICKLY RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION WILL BE REQUIRED THIS AFTERNOON. .OUTLOOK FOR SUNDAY THROUGH WEDNESDAY... ANOTHER STORM SYSTEM WILL APPROACH THE REGION TUESDAY AND WEDNESDAY BRINGING THE THREAT OF A WINTERY MIX OF FREEZING RAIN AND SNOW. STAYED TUNED TO THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE IN SPRINGFIELD MISSOURI SYSTEM BY LISTENING TO NOAA WEATHER RADIO OR GOING TO OUR WEBPAGE AT HTTP://WWW.CRH.NOAA.GOV/SGF/ NOTE...WEB ADDRESS IS IN SMALL LETTERS. BOOKBINDER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:25 AM CST | Flash Flood Warning | SGF | Barry, Christian, Greene, Lawrence, McDonald, Newton and 1 more | 3 hr |
| Feb 24, 12:10 PM CST | Severe Thunderstorm Warning | SGF | Barton, Vernon | 35 min |
| Feb 24, 12:47 PM CST | Flash Flood Warning | SGF | McDonald, Newton | 3 hr |
| Feb 24, 12:56 PM CST | Severe Thunderstorm Warning | SGF | McDonald | 34 min |
| Feb 24, 1:02 PM CST | Flash Flood Warning | SGF | Barton, Jasper | 3 hr |
| Feb 24, 1:11 PM CST | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Newton | 49 min |
| Feb 24, 1:31 PM CST | Flash Flood Warning | SGF | Barry, Lawrence, Stone | 3 hr |
| Feb 24, 1:43 PM CST | Severe Thunderstorm Warning | SGF | Christian, Stone | 47 min |
| Feb 24, 1:43 PM CST | Severe Thunderstorm Warning | SGF | Greene | 47 min |
| Feb 24, 2:46 PM CST | Severe Thunderstorm Warning | SGF | Taney | 29 min |
| Feb 24, 3:06 PM CST | Severe Thunderstorm Warning | SGF | Christian, Douglas | 24 min |
| Feb 24, 3:22 PM CST | Tornado Warning | SGF | Webster, Wright | 38 min |
| Feb 24, 3:41 PM CST | Tornado Warning | SGF | Ozark | 34 min |
| Feb 24, 3:47 PM CST | Tornado Warning | SGF | Douglas | 43 min |
| Feb 24, 4:22 PM CST | Flash Flood Warning | SGF | Barry, Barton, Christian, Greene, Jasper, Lawrence and 4 more | 4 hr |
| Feb 24, 4:30 PM CST | Flash Flood Warning | SGF | Douglas, Howell, Ozark, Texas | 4 hr |
| Feb 24, 4:40 PM CST | Severe Thunderstorm Warning | SGF | Howell | 35 min |
| Feb 24, 5:07 PM CST | Severe Thunderstorm Warning | SGF | Oregon | 38 min |
Nearby
Flash Flood Warnings in Missouri, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.